Stage 3b breast cancer

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Swanfleweast
Regular Member


Date Joined Nov 2006
Total Posts : 147
   Posted 2/11/2010 11:57 PM (GMT -7)   
Hello, my name is Lori,
I am 48 years old. No cancer runs in my family. I have 5 daughters and four sisters.
I had a mammogram, sonogram and biopsy done on the 14th of october 2009. I was diagnosed with stage 1a breast cancer october 20th 2009. Dcis and infiltrating ductal carcinoma. November 13th 2009 I had a double masectomy. I had a lump in my left breast. But I chose for them to remove both breasts. After surgery I became a stage 3b. I had 10 out of 18 lymph nodes that had roots growing out of them. I guess they dug as deep as they could to get as much as they could out. December 23rd I started chemotherapy. Taxatere, carboplatin every 3 weeks and herceptin every week. I also have R.A. and fibromayalsia. R.A. has done some damage to my heart. So my heart function is at 49%. They told me they were going to test my heart in the middle of my treatments. So today I had a muga scan done and it showed that the herceptin is affecting my heart. The doc told me that he would stop the herceptin if my numbers dropped into the 30's. So now I have to stop the herceptin. I know there are other options out there but I dont know what so if anyone can share with me what they might be. I would appreciate it. I dont know where I am going from here. The hormones is what caused my cancer to be so aggressive and spread so fast. So thats why they were trying to put me into menopause to stop the hormones. I am sure most of you know this already but I am new and clueless as to what to expect now. Any input would be appreciated......
Warm Hugs,
Lori
 
 
 Diagnosis: Fibro-05, RA-06, Pleurisy -11/06, Pericarditis -12/06, Myocarditis-1/07, Myositis-1/07. Feltys Syndrome-07, Mitral Valve Prolapse -1/07, Heart Murmur -1/07, Sinus Tachycardia-07, IBS-92, Anxiety, Depression, insomnia: 
 


postal2
Veteran Member


Date Joined Jul 2003
Total Posts : 1106
   Posted 2/12/2010 11:55 AM (GMT -7)   
Hi Lori,
I know you are terrified and very confused right now. The weekend times it gets much slower around here, but hang in there, you'll get some replies. I can't help in the chemo dept and stuff as I did not go through chemo. My cancer was very hormone receptive at 94% and I later had my ovaries out due to cysts. The rest was already gone. I just want to let you know we are here for you, and I am sending out positive thoughts and prayers for you. {{{{Lori}}}}
Please stay with us and let us know how everthing goes. As I said you should get some more replies from ladies who delt with chemo etc. but the weekend is slow.

Hang in there sweetie,
Gail
  Be the kind of woman that when you feet hit the floor in the morning,
                     
                                    The DEVIL say's,
 
                                "Oh crap!  She's up!!


barkyboys
Veteran Member


Date Joined Jul 2003
Total Posts : 1564
   Posted 2/13/2010 8:46 AM (GMT -7)   
There are lots of options out there to counter hormones. There are drugs like Tamoxifen and Femara, and there is also the option of having the ovaries removed. Sometimes they recommend both. I'm not a doctor, obviously, but these are things they will consider, no doubt.

Other chemotherapy drugs can also be toxic to the heart, so they will have to take that into consideration. But there are lots of options in chemotherapy treatment these days. Let us know how things go and what they decide to do.

I'm so sorry you're having to deal with this on top of all of your other health issues! A good oncologist, however, will work with you to find a treatment plan that is right for you.

Don't worry about being new and clueless. We've all been there and done that! Which is why we support this board... there's a very fast learning curve when you're diagnosed.

Take care, Swan.

Hugs...
BEV
"There's a difference between a philosophy and a bumper sticker."  --Charles Schulz


Swanfleweast
Regular Member


Date Joined Nov 2006
Total Posts : 147
   Posted 2/28/2010 9:39 PM (GMT -7)   
Hello, Sorry it took me a bit too get back to you. The herceptin did affect the function to my heart. It brought it down to 40%. So not as bad as I thought but still. They said by quitting it soon enough It might get back to the normal function..Mine is 49%. I have 2 chemo treatments left then I start 6 weeks of radiation then the tamoxifen. My oncologist said that I will be on these meds for ten years since I am so young.  Thank you for responding to me.
Manys warm hugs to you all.
Lori
 
 
 Diagnosis: Fibro-05, RA-06, Pleurisy -11/06, Pericarditis -12/06, Myocarditis-1/07, Myositis-1/07. Feltys Syndrome-07, Mitral Valve Prolapse -1/07, Heart Murmur -1/07, Sinus Tachycardia-07, IBS-92, Anxiety, Depression, insomnia: 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:07 PM (GMT -7)
There are a total of 2,735,595 posts in 301,318 threads.
View Active Threads


Who's Online
This forum has 151422 registered members. Please welcome our newest member, Gabor88.
275 Guest(s), 11 Registered Member(s) are currently online.  Details
Bololidat, BETTY SUE, Rikky1, Dyna1, U B Tough, blksteeda, exqualls, Csweeney1002, Noni9, Tall Allen, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer